Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: sexual disorders and medication rayww

Posted by B2chica on November 20, 2008, at 9:32:44

In reply to sexual disorders and medication, posted by rayww on November 19, 2008, at 23:29:35

i would like to address two things: the phrase "i don't know what comes first depression or immorality" is 1)a personal statement, not a scientific one and 2)suggests deviance with sexuality. in my observations a person can be immoral and not have any sexual dysfunction.

i am straight and married and depressed/bipolar. i even had one doctor tell me that unless i was flying off to vegas or having affairs that i wasn't bipolar.
my symptoms prove otherwise, i just didn't fit in his nice little box of the DSM for bipolar I (and he was a psychologist, not a pdoc)
and also, i had a dear friend that was bipolarI, she was married with three kids, her husband was an a-hole and she still never had an affair. she did however kill herself.

to respond to your question, i don't think there is any coorelation of significance between sexuality and depression. meaning a similar theory to what was suggested could state: i love music and i have depression therefore there is a cause/effect between people who love music and are depressed...

i can see how you might be curious about links and triggers between the two, and as far as i know there are no studies to suggest such a link.
you should google your question and see what articles you can find.

my guess is you will find a lot about medication for mental illness and sexual dysfunction. and i think that is what most people who come to this board regarding sexual issues are here for. i have had medication effect my libido and add anorgasmia to my list of side effects. for males there are other sexual issues as well. None are to be made light of as it is effecting the human body, regardless of who you are.
i do feel that such sexual dysfunctions can effect things like self-esteem. and depression can effect libido due to lethargy and anhedonia. But not the same type of physical effect medications cause.

Because sexuality is such a delicate subject it is possible that people could feel hurt or isolated from the theory suggested (mostly because it was phrased "sexual immorality/orientation"), not all people believe that there are 'set rules' for sexual orientation or that one is moral and others immoral, so you will need to continue to be sensitive to others feelings as i'm sure you will.
i don't think you were 'out of line' for asking, its just a question. But any assumptions made lead to false facts. and are statistically irrelevant.

b2c


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:B2chica thread:864111
URL: http://www.dr-bob.org/babble/20081114/msgs/864148.html